My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

I'm allergic to keflex what other antibiotics should I avoid taking?

 I'm also alergic to codeine, sulfa and prednisone.

Related Topics: Antibiotic
 

Answers from Contributors (2)

12 Answers
737 Helpful Votes
2 Followers
A.
If this is a true allergy, opposed to an adverse effect, ie- hives, swelling etc,  Here are a list of antibioitic you should not take-
Any cephalosporin - Keflex, rocephin, ceclor, omnicef, are some of the common examples. 
Any penicillin - Amocicillin, Augmentin, PennVK etc

If its simply an adverse reaction, such as belly pain, diarrhea, or other similar adverse reaction, there are no restrictions. 

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

26 of 35 found this helpful
1 Answer
A.
im no doctor but i have some medical inventions see openinvent on facebook. i am allergic to keflex i found out by opening the capsule and drinking it with water i had a heart attack reaction and hives and lung pains no i have that culture breedig in me along with somach pains and altered taste ... i didnt have a reaction to pennicillin however. i do  ge reactions to all opiates like horoine morphine codiene etc i just avoid all medicine it gets me sick worse like a month latter of course teas hot are good and honey and garlic raw chewed helps me but i have been sufferring from sinus migraines due to dental mercury poisoning. i ant afford tests

The opinions expressed here are solely those of the User.down arrowThe opinions expressed here are solely those of the User.
User-generated content areas are not reviewed by a WebMD physician. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice. Please see the
bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.